Robustness for path-dependent volatility models
Mauro Rosestolato (),
Tiziano Vargiolu and
Giovanna Villani ()
Decisions in Economics and Finance, 2013, vol. 36, issue 2, 137-167
Abstract:
In this paper, we consider a generalisation of the Hobson–Rogers model proposed by Foschi and Pascucci (Decis Eocon Finance 31(1):1–20, 2008 ) for financial markets where the evolution of the prices of the assets depends not only on the current value but also on past values. Using differentiability of stochastic processes with respect to the initial condition, we analyse the robustness of such a model with respect to the so-called offset function, which generally depends on the entire past of the risky asset and is thus not fully observable. In doing this, we extend previous results of Blaka Hallulli and Vargiolu ( 2007 ) to contingent claims, which are globally Lipschitz with respect to the price of the underlying asset, and we improve the dependence of the necessary observation window on the maturity of the contingent claim, which now becomes of linear type, while in Blaka Hallulli and Vargiolu ( 2007 ), it was quadratic. Finally, in this framework, we give a characterisation of the stationarity assumption used in Blaka Hallulli and Vargiolu ( 2007 ), and prove that this model is stationary if and only if it is reduced to the original Hobson–Rogers model. We conclude by calibrating the model to the prices of two indexes using two different volatility shapes. Copyright Springer-Verlag 2013
Keywords: Path-dependent volatility models; Hobson–Rogers model; Differential of stochastic processes; Lagrange theorem; C62; C63; D81; G13 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://hdl.handle.net/10.1007/s10203-012-0128-4 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:decfin:v:36:y:2013:i:2:p:137-167
Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/10203/PS2
DOI: 10.1007/s10203-012-0128-4
Access Statistics for this article
Decisions in Economics and Finance is currently edited by Paolo Ghirardato
More articles in Decisions in Economics and Finance from Springer, Associazione per la Matematica
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().